What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 30, 7:07 PM EST, 3 minutes earlier.
Area forecast discussion, Jun 30, 7:07 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
807 PM EDT Wed Jun 30 2021
.SYNOPSIS...
A cold front will approach tonight and pass on Thursday. A cold
front slowly moves through Friday and remains just south of the
area on Saturday. An upper level disturbance remains over the
area for Sunday. Another cold front approaches towards the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Although portions of the area still remain above Heat Advisory
criteria (northeast New Jersey and the New York City metro area
especially), allowed the heat headlines to expire as
temperatures will continue to drop this evening, especially as
the outflow from the storms farther north move through these
areas. Any areas still experiencing heat index values of 95 or
higher will likely drop below 95 within the next hour.
Otherwise, forecast is on track, with showers and thunderstorms
moving across portions of the Lower Hudson Valley and inland
southern Connecticut.
A Severe Thunderstorm Watch remains in effect for CT wwd into
nrn NJ counties. This watch may need to be expanded swd this
eve.
Storms should track across the cwa overnight, with the bulk of
the activity expected to wind down after midnight across ern
areas.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A lull in the activity is possible in the mrng, then additional
shwrs and tstms should develop during the day with good upr lvl
support and the cold front moving thru. A ribbon of pwats abv 2
inches so there remains a low flash flood threat. Timing of the
bulk of the activity looks to be after 15Z attm. The model
agreement is not ideal in this fcst period, but the overall
pattern is high confidence. There is the suggestion that a wave
of low press develops and impacts the area by Thu ngt. This
could enhance rainfall. Overall, likely pops thru the period
with locally hvy rain wording used. The flood threat has been
maintained in the hwo for now.
The heat will subside on Thu with highs only in the 80s.
Perhaps a few upr 70s nwrn areas.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The long term will be rather unsettled with a slow moving cold front
moving through on Friday that will then remain nearby to our south
for Saturday. Weak waves of low pressure will form along the
boundary and head northeast, affecting the area through the first
half of the weekend. Thereafter, the associated upper level low and
long wave trough will move through on Sunday. Zonal flow is
reestablished for late Monday, with another front approaching toward
the middle of next week.
This far out, there remains uncertainty with exactly where any low
pressures develop with the front, and with the strength and
intensity of the upper level features. However, the weekend does not
appear to be a total washout, especially with the upper level low,
which would lean towards diurnally forced convection.
As for temperatures, expect below normal readings for Saturday with
some cold air advection on a north to northeast flow. Additionally,
more clouds than sun will limit heating. Highs will only be in the
lower to middle 70s for much of the forecast area. Thereafter, we
start a warming trend through the middle of the week where the area
will be above normal with highs in the upper 80s to around 90.
Conditions become noticeably more humid Tuesday as a southerly flow
sets up.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A pre-frontal trough sets up over the terminals through this evening
with a cold front approaching into Thursday.
Mainly VFR conditions are expected. Showers and thunderstorms are
expected late this afternoon and early evening. They should occur
first north and west of the NYC metro and then shift towards the NYC
metro and coast around 00z. This activity may briefly lower
conditions to MVFR or possibly IFR. Any shower/storm diminishes by
midnight with VFR prevailing into Thursday morning. Another round of
showers and thunderstorms is expected Thursday afternoon.
SW-S winds 10-15 kt with gusts around 20 kt possible this afternoon.
Winds decrease to 10 kt or less this evening and the direction may
briefly become NW before settling back to the SW early Thursday
morning. W-SW winds are forecast Thursday morning under 10 kt.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of -tsra may be off by 1-2 hours this evening. Wind direction
at KLGA, KEWR, and KTEB may vary 20-30 degrees to the north of the
TAF at times this afternoon and evening.
.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday Afternoon-Thursday Night...Periods of showers and
thunderstorms with MVFR or lower at times.
.Friday...Showers likely, mainly during the day and into early
evening. Isolated thunderstorms during the afternoon into early
evening. MVFR or lower possible at times.
.Saturday...MVFR or lower possible. A chance of showers.
.Sunday...Mainly VFR. A chance of showers. An isolated thunderstorm
possible.
.Monday...Mainly VFR. Slight chance of showers and thunderstorms N
and W of NYC.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds and seas will be close to SCA lvls on the ocean thru Thu
ngt. Waves were running slightly blw guidance on the ocean this
aftn, so kept conditions blw sca lvls tngt. Thu is again close,
with perhaps a better chance Thu ngt as possible low press
builds seas.
Winds should remain below 25 kt through the long term.
Waves should remain below 5 ft for much of the long term, except
perhaps Saturday into Saturday night for the ocean waters as weak
areas of low pressure move along a frontal boundary to our south.
A brief period of 5 ft seas is also possible Monday.
&&
.HYDROLOGY...
A slow moving cold front will bring numerous downpours and
embedded thunderstorms Thursday afternoon and night. Training of
this activity will bring potential for localized to scattered
areas of flash flooding, although exact axis will have to be
refined over the next 24 hours. A widespread 1-3 inch rainfall
is possible across the area with localized higher amounts.
&&
.TIDES/COASTAL FLOODING...
There is a moderate rip current risk at the ocean beaches for
Today and Thursday due to a 3 to 4 ft wind wave.
There is potential for the risk to increase to high late this
afternoon into early evening as southerly winds and wind wave
activity briefly increase.
&&
.CLIMATE...
6/30 Record Max Temperatures
BDR 94/1959
ISP 93/2012
LGA 97/1964
JFK 99/1964
NYC 99/1964
EWR 99/1964
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JMC/JP
SHORT TERM...JMC
LONG TERM...JP
AVIATION...DS
MARINE...JMC/JP
HYDROLOGY...JMC/JP
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jun 30, 6:55 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
755 PM EDT Wed Jun 30 2021
CTZ005>012-NJZ002-004-103-104-NYZ067>071-020000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-
755 PM EDT Wed Jun 30 2021
...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ006-105>108-NYZ072>075-078>081-176>179-020000-
Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
755 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-020000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
755 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Thunderstorms could produce strong winds in excess of 35 kt.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated. %s
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jun 30, 5:12 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service New York NY
612 PM EDT Wed Jun 30 2021
NYZ067-302300-
Orange-
612 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ORANGE
COUNTY...
At 611 PM EDT, strong thunderstorms were clustered over Millrift, or
near Port Jervis, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middletown, Port Jervis, Walden, Howells, Montgomery, Cuddebackville,
Otisville, Huguenot, Scotchtown, Deerpark, Mechanicstown, Pine Bush,
Circleville and Bullville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4149 7476 4150 7448 4157 7442 4160 7433
4163 7426 4163 7425 4160 7425 4158 7413
4161 7413 4160 7409 4161 7407 4158 7405
4158 7402 4151 7417 4134 7466 4139 7471
4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 2211Z 248DEG 29KT 4144 7478
MWSpecial weather statement, Jun 30, 6:05 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New York NY
705 PM EDT Wed Jun 30 2021
NYZ067-302345-
Orange-
705 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 705 PM EDT, a strong thunderstorm was located near Middletown,
moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Newburgh, Middletown, Walden, Goshen, Howells, Gardnertown,
Montgomery, Scotchtown, Orange Lake, Mechanicstown, Balmville,
Maybrook, Pine Bush, Circleville and Bullville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4163 7425 4160 7425 4158 7413 4161 7413
4160 7409 4161 7407 4158 7405 4159 7395
4154 7399 4148 7400 4136 7440 4150 7450
4150 7448 4155 7444 4158 7439 4160 7433
4163 7426
TIME...MOT...LOC 2305Z 244DEG 31KT 4148 7437
MWSpecial weather statement, Jun 30, 6:10 PM EST, 1 hour before
Special Weather Statement
National Weather Service New York NY
710 PM EDT Wed Jun 30 2021
NYZ067-010000-
Orange-
710 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ORANGE COUNTY...
At 708 PM EDT, a strong thunderstorm was located over High Point, or
near Matamoras, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Middletown, Port Jervis, Monroe, West Point, Goshen, Chester,
Montgomery, Florida, Huguenot, Unionville, Kiryas Joel, Woodbury,
Scotchtown, Mechanicstown and Washingtonville.
LAT...LON 4156 7423 4136 7396 4135 7396 4125 7446
4136 7469 4137 7469 4139 7471
TIME...MOT...LOC 2308Z 246DEG 33KT 4132 7465
MWSpecial weather statement, Jun 30, 6:15 PM EST, 55 minutes before
Special Weather Statement
National Weather Service New York NY
715 PM EDT Wed Jun 30 2021
CTZ005-010000-
Northern Fairfield-
715 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD
COUNTY...
At 715 PM EDT, a strong thunderstorm was located near Hopewell
Junction, or 7 miles northwest of Pawling, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sherman.
LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
4154 7345 4153 7353 4167 7352
TIME...MOT...LOC 2315Z 259DEG 27KT 4163 7370
MWLocal storm report, Jun 30, 6:51 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 S SCOTCHTOWN 41.47N 74.37W
06/30/2021 ORANGE NY LAW ENFORCEMENT
WALLKILL POLICE REPORTS NUMEROUS TREES DOWN.
&&
DR